Advertisement

Prey–Predator Dynamics with Two Predator Types and Michaelis–Menten Predator Harvesting

  • Haniyeh Fattahpour
  • Wayne NagataEmail author
  • Hamid R. Z. Zangeneh
Original Research
  • 47 Downloads

Abstract

We consider the population dynamics of prey under the effect of the two types of predators. One of the predator types is harvested, modelled with a term with a Michaelis–Menten type functional form. Besides local stability analysis, we are interested that how harvesting could directly affect the dynamics of the ecosystem, such as existence and dynamics of coexistence equilibria and periodic solutions. Theoretical and numerical methods are used to study the role played by several bifurcations in the mathematical models.

Keywords

Prey population Two types of predator Michaelis–Menten type functional Harvesting Stability Bifurcation 

Notes

Acknowledgements

The authors acknowledge financial support from the Ministry of Science, Research and Technology (MSRT) of Islamic Republic of Iran, Isfahan University of Technology (IUT), and the Natural Sciences and Engineering Research Council (NSERC) of Canada.

References

  1. 1.
    Anderson, R.M., May, R.M.: The population dynamics of microparasites and their invertebrates hosts. Proc. R. Soc. Lond. 291, 451–463 (1981)Google Scholar
  2. 2.
    Arditi, R., Ginzburg, L.R.: Coupling in predator–prey dynamics: ratio-dependence. J. Theor. Biol. 139, 311–326 (1989)CrossRefGoogle Scholar
  3. 3.
    Beddington, J.R.: Mutual interference between parasites or predators and its effect on searching efficiency. J. Anim. Ecol. 44(1), 331–340 (1975)CrossRefGoogle Scholar
  4. 4.
    Beretta, E., Kuang, Y.: Global analysis in some delayed ratio dependent predator–prey systems. Nonlinear Anal. 32, 381–408 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Bian, F., Zhao, W., Song, Y., Yue, R.: Dynamical analysis of a class of prey–predator model with Beddington–Deangelis functional response, stochastic perturbation, and impulsive toxicant input. Complexity 2017(3), 1–18 (2017)zbMATHCrossRefGoogle Scholar
  6. 6.
    Cantrell, R.S., Cosner, C.: On the dynamics of predator–prey models with the Beddington–DeAngelis functional response. J. Math. Anal. Appl. 275, 206–222 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Chakraborty, S., Pal, S., Bairagi, N.: Predator–prey interaction with harvesting: mathematical study with biological ramifications. J. Appl. Math. Model. 36, 4044–4059 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Chen, F.D.: On a nonlinear nonautonomous predator–prey model with diffusion and distributed delay. J. Comput. Appl. Math. 180(1), 33–49 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Chen, J., Huang, J., Ruan, S., Wang, J.: Bifurcations of invariant tori in predator–prey models with seasonal prey harvesting. SIAM J. Appl. Math. 73(5), 1876–1905 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Clark, C.W.: Aggregation and fishery dynamics: a theoretical study of schooling and the purse seine tuna fisheries. Fish. Bull. 77(2), 317–337 (1979)Google Scholar
  11. 11.
    Cosner, C., Angelis, D.L., Ault, J.S., Olson, D.B.: Effects of spatial grouping on functional response of predators. Theor. Popul. Biol. 56, 65–75 (1999)zbMATHCrossRefGoogle Scholar
  12. 12.
    Cressman, R.: A predator–prey refuge system: evolutionary stability in ecological systems. Theor. Popul. Biol. 76, 248–257 (2009)zbMATHCrossRefGoogle Scholar
  13. 13.
    Cui, J., Takeuchi, Y.: Permanence, extinction and periodic solution of predator–prey system with Beddington–DeAngelis functional response. J. Math. Anal. Appl. 317, 464–474 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Dai, G., Tang, M.: Coexistence region and global dynamics of a harvested predator–prey system. SIAM J. Appl. Math. 58(1), 193–210 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    DeAngelis, D.L., Goldstein, R.A., Neill, R.V.: A model for trophic interaction. Ecology 56(4), 881–892 (1975)CrossRefGoogle Scholar
  16. 16.
    Feller, W.: On the logistic law of growth and its empirical verifcation biology. Acta Biotheor. 5, 51–66 (1940)CrossRefGoogle Scholar
  17. 17.
    Freedman, H.I.: A model of predator–prey dynamics modified by the action of parasite. J. Math. Biosci. 99, 143–155 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Gakkhar, S., Naji, R.K.: Order and chaos in a food web consisting of a predator and two independent preys. Commun. Nonlinear Sci. Numer. Simul. 10(2), 105–120 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Gard, T.C., Hallam, T.G.: Persistence in food web-1, Lotka–Volterra food chains. Bull. Math. Biol. 41, 877–891 (1979)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Gause, G.F.: The Struggle for Existence. Dover Phoenix Editions. Hafner, New York (1934)Google Scholar
  21. 21.
    Ghosh, B., Kar, T.K.: Possible ecosystem impacts of applying maximum sustainable yield policy in food chain models. J. Theor. Biol. 329, 6–14 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Gompertz, B.: On the nature of the function expressive of the law of human mortality, and on a new mode of determining the value of life contingencies. Philos. Trans. R. Soc. 115, 513–585 (1825)CrossRefGoogle Scholar
  23. 23.
    Hadeler, K.P., Freedman, H.I.: Predator–prey populations with parasitic infection. J. Math. Biol. 27, 609–631 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Hethcote, H.W., Wang, W., Ma, Z.: A predator–prey model with infected prey. Theor. Popul. Biol. 66, 259–268 (2004)CrossRefGoogle Scholar
  25. 25.
    Holling, C.S.: The components of predation as revealed by a study of small mammal predation of the European pine sawfly. Can. Entomol. 91, 293–320 (1959)CrossRefGoogle Scholar
  26. 26.
    Holling, C.S.: Some characteristic of simple types of predation and parasitism. Can. Entomol. 91, 385–398 (1959)CrossRefGoogle Scholar
  27. 27.
    Hu, D., Cao, H.: Stability and bifurcation analysis in a predator–prey system with Michaelis–Menten type predator harvesting. Nonlinear Anal. Real World Appl. 33, 58–82 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Huang, J., Gong, Y., Ruan, S.: Bifurcation analysis in a predator–prey model with constant-yield predator harvesting. Discrete Contin. Dyn. Syst. Ser. B 18, 2101–2121 (2013)MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Huo, H.F., Li, W.T., Nieto, J.J.: Periodic solutions of delayed predator–prey model with the Beddington–DeAngelis functional response. Chaos Solitons Fractals 33, 505–512 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Hwang, Z.W.: Global analysis of the predator–prey system with Beddington–DeAngelis functional response. J. Math. Anal. Appl. 281(1), 395–401 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Ji, L., Wu, C.: Qualitative analysis of a predator–prey model with constant-rate prey harvesting incorporating a constant prey refuge. Nonlinear Anal. Real World Appl. 11(4), 2285–2295 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  32. 32.
    Kar, T.K.: Modelling and analysis of a harvested prey–predator system incorporating a prey refuge. J. Comput. Appl. Math. 185, 19–33 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Kuang, Y., Beretta, E.: Global qualitative analysis of a ratio-dependent predator–prey system. J. Math. Biol. 36, 389–406 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Kuznetsov, Y.A.: Elements of Applied Bifurcation Theory. Springer, New York (2004)zbMATHCrossRefGoogle Scholar
  35. 35.
    Leard, B., Lewis, C., Rebaza, J.: Dynamics of ratio-dependent predator–prey models with nonconstant harvesting. Discrete Contin. Dyn. Syst. Ser. 1, 303–315 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  36. 36.
    Lotka, A.J.: Elements of Physical Biology. Williams and Willkins, Baltimore (1925)zbMATHGoogle Scholar
  37. 37.
    Ma, W.B., Takeuchi, Y.: Stability analysis on predator–prey system with distributed delays. J. Comput. Appl. Math. 88, 79–94 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  38. 38.
    Makinde, O.D.: Solving ratio-dependent predator–prey system with constant effort harvesting using a domian decomposition method. Appl. Math. Comput. 43, 247–267 (2007)Google Scholar
  39. 39.
    Malthus, T.R.: An Essay on the Principles of Populations. St. Paul’s, London (1798)Google Scholar
  40. 40.
    May, R.M.: Stability and Complexity in Model Ecosystems. Princeton University Press, Princeton (1973)Google Scholar
  41. 41.
    May, R.M., Beddington, J.R., Clark, C.W., Holt, S.J., Laws, R.M.: Management of multispecies fisheries. Science 205(4403), 267–277 (1979)CrossRefGoogle Scholar
  42. 42.
    Mukhopadhyay, B., Bhattacharyya, R.: Vole population dynamics under the influence of specialist and generalist predation. Nat. Resour. Model. 26(1), 91–110 (2013)MathSciNetCrossRefGoogle Scholar
  43. 43.
    Myerscough, M.R., Gray, B.F., Hogarth, W.L., Norbury, J.: An analysis of an ordinary differential equation model for a two-species predator–prey system with harvesting and stocking. J. Math. Biol. 30(4), 389–411 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  44. 44.
    Rebaza, J.: Dynamics of prey threshold harvesting and refuge. J. Comput. Appl. Math. 236, 1743–1752 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  45. 45.
    Schaffer, W.M.: Order and chaos in ecological systems. Ecology 66(1), 93–106 (1985)CrossRefGoogle Scholar
  46. 46.
    Sen, M., Srinivasu, P.D.N., Banerjee, M.: Global dynamics of an additional food provided predator–prey system with constant harvest in predators. Appl. Math. Comput. 250, 193–211 (2015)MathSciNetzbMATHGoogle Scholar
  47. 47.
    Song, Q., Yang, R., Zhang, C., Tang, L.: Bifurcation analysis in a diffusive predator-prey system with Michaelis-Menten-type predator harvesting. Adv. Differ. Equ. 2018, 329 (2018).  https://doi.org/10.1186/s13662-018-1741-5 MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Venturino, E.: Epidemics in predator–prey models: disease in prey, in mathematical population dynamics. J. Math. Appl. Med. Biol. 381, 381–393 (1995)Google Scholar
  49. 49.
    Verhulst, P.F.: Notice sur la loi que la population suit dans son accoroissemnt. Corresp. Math. Phys. 10, 113–121 (1838)Google Scholar
  50. 50.
    Volterra, V.: Variazioni e fluttazioni del numero d’individui in species animali conviventi. Memoria della Reale Accademia Nazionale dei Lincei 2, 31–113 (1926)zbMATHGoogle Scholar
  51. 51.
    Wang, F.Y., Hao, C.P., Chen, L.S.: Bifurcation and chaos in a Monod–Haldene type food chain chemostat with pulsed input and washout. Chaos Solitons Fractals 32(1), 181–194 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  52. 52.
    Wang, K.: Permanence and global asymptotical stability of a predator prey model with mutual interference. Nonlinear Anal. Real World Appl. 12(2), 1062–1071 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  53. 53.
    Wiggins, S.: Introduction to Applied Nonlinear Dynamical Systems and Chaos. Springer, New York (2003)zbMATHGoogle Scholar
  54. 54.
    Xiao, D., Jennings, L.S.: Bifurcations of a ratio-dependent predator–prey system with constant rate harvesting. SIAM J. Appl. Math. 65(3), 737–753 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  55. 55.
    Xiao, D., Li, W., Han, M.: Dynamics in a ratio-dependent predator–prey model with predator harvesting. J. Math. Anal. Appl. 324, 14–29 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  56. 56.
    Xiao, D., Ruan, S.: Global dynamics of a ratio-dependent predator–prey system. J. Math. Biol. 43, 268–290 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  57. 57.
    Xiao, Y., Chen, L.: Modeling and analysis of a predator–prey model with disease in prey. Math. Biosci. 171, 59–82 (2001)MathSciNetzbMATHCrossRefGoogle Scholar
  58. 58.
    Zhang, X., Zhao, H.: Bifurcation and optimal harvesting of a diusive predator–prey system with delays and interval biological parameters. J. Theor. Biol. 363, 390–403 (2014)zbMATHCrossRefGoogle Scholar
  59. 59.
    Zhao, H., Huang, X., Zhang, X.: Hopf bifurcation and harvesting control of a bioeconomic plankton model with delay and diffusion terms. Phys. A 421, 300–315 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  60. 60.
    Zhao, H., Zhang, X., Huang, X.: Hopf bifurcation and spatial patterns of a delayed biological economic system with diffusion. Appl. Math. Comput. 266, 462–480 (2015)MathSciNetzbMATHGoogle Scholar

Copyright information

© Foundation for Scientific Research and Technological Innovation 2019

Authors and Affiliations

  1. 1.Department of Mathematical SciencesIsfahan University of TechnologyIsfahanIran
  2. 2.Department of MathematicsUniversity of British ColumbiaVancouverCanada

Personalised recommendations